MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified of the following event: an 89 year old female emergency department patient underwent a ct examination to evaluate an aneurysm clip while connected to a medrad® stellant ct injector (serial number 301392).Contrast media was administered without incident.After the ct exam, the patient was transported back to the emergency department and exhibited no symptoms.Air bubbles were noted on the acquired ct images.Further clinical evaluation later identified a pulmonary embolism.A non contrast follow up ct study was subsequently requested and completed.
 
Event or Problem Description
Bayer medical care was notified of the following event: an (b)(6) female emergency department patient underwent a ct examination to evaluate an aneurysm clip while connected to a medrad® stellant ct injector (serial number (b)(6)).Contrast media was administered without incident.After the ct exam, the patient was transported back to the emergency department and exhibited no symptoms.Air bubbles were noted on the acquired ct images.Further clinical evaluation later identified a pulmonary embolism.A non contrast follow up ct study was subsequently requested and completed.On march 6, 2026, the customer provided bayer with additional information regarding the incident, indicating that subsequent clinical evaluations revealed air emboli, including a 30 × 13 mm collection in the pulmonary trunk and a 9 × 16 mm collection in the right ventricle.The patient's current status is noted as good.
 
Additional Manufacturer Narrative
The customer has declined bayer's offer for an injector checkout.No disposables were saved from the incident, and the staff indicated that no additional applications training is desired.Although the disposables used during the event were discarded, the customer identified lot #252120 of the medrad® stellant multi patient disposable tubing (sss spd 250).Bayer product analysis evaluated a retained sample from this lot and found no visual or functional defects, confirming that the disposable sets performed to specification without issues.A review of the device history record (dhr) confirmed that the injector system was manufactured in accordance with established specifications, with no identified deviations, nonconformances, failures, or quality-related issues.The medrad® stellant ct injection system operation manual cautions the user as follows: warning: air embolism hazard - serious patient injury or death may result.Ensure patient is not connected while purging air from syringe or engaging or advancing plunger.Expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.The medrad® stellant multi-patient disposable tubing (sss spd 250) contains the following relevant excerpts: ensure air is expelled from syringes.While priming, tap the check valves on the patient tube to remove air bubbles.(1) prime tubing.(2) confirm that air is expelled from the tubing.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
lois miller
1 bayer drive
indianola, PA 15051
7249406847
MDR Report Key24400418
Report Number2520313-2026-00007
Device Sequence Number15981018
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)190909
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SSS-SPD 250, LOT NUMBER 252120; SSS-SPD 250, LOT NUMBER 252120
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale